Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 43, NWS Green Bay, WI

June 1, 2011

NWS Green Bay, WI issued this small craft advisory at Jun 1, 2011, 5:12 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 5:12 PM CDT (22:12 UTC)
Expired
Jun 1, 2011, 8:00 PM CDT
In force
3 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS73 KGRB 012212
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT WED JUN 1 2011

...GUSTY WESTERLY WINDS WILL DIMINISH BY LATE EVENING...

.LOW PRESSURE NEAR JAMES BAY WILL PULL AWAY FROM THE REGION THROUGH
THE EVENING AND ALLOW WINDS TO DIMINISH. 

LMZ521-522-541>543-020100-
/O.NEW.KGRB.SC.Y.0043.110601T2212Z-110602T0100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
512 PM CDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* WINDS: W WIND 15 TO 25 KTS GUSTING TO 30 KTS DURING THE EARLY
  EVENING...BECOMING NW 10 TO 20 KTS BY LATE EVENING.

* WAVES: 2 TO 4 FT SUBSIDING TO 1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 3:32 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 1, 3:32 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT WED JUN 1 2011

.SHORT TERM...TONIGHT AND THURSDAY.

THE 12Z GRB SOUNDING HAD WINDS AROUND 40 KTS A LITTLE ABOVE 1000 FT
AGL WITH A LOW-LEVEL LAPSE RATE THAT WAS NEARLY DRY ADIABATIC. EXPECTED
TO SEE HIGHER GUSTS ON OBSERVATIONS THAN WHAT WE HAD IN THE AREA.
ONLY NOTICED ONE OBSERVATION THAT REACHED WIND ADVISORY
CRITERIA...THE ALGOMA MARINE SENSOR WITH SUSTAINED 27KTS AND A
GUST TO 39KTS AT 1212PM CDT. THERE WAS A REPORT OF BLOWING DUST IN
CENTRAL WISCONSIN EARLIER AND THERE WERE SOME POWER OUTAGES...MAINLY
OVERNIGHT. SINCE THE SURFACE GRADIENT WILL BE DECREASING AND PEAK
HEATING OVER WITHIN A FEW HOURS...HAVE OPTED TO LET THE WIND
ADVISORY DIE.

SURFACE HIGH AND UPPER LEVEL RIDGE DRIFT EAST OVERNIGHT AND
THURSDAY AS A WARM FRONT APPROACHES THE AREA. A SHORT WAVE WILL
MOVING INTO THE STATE ON THURSDAY...COMBINED WITH SOME UPPER
DIVERGENCE DUE TO JET DYNAMICS...SHOULD RESULT IN A CHANCE FOR
SOME CONVECTION ON THURSDAY. BUT IT APPEARS THAT THE BETTER
CHANCES OCCUR AFTER 00Z FRIDAY.

LITTLE CHANGE TO PREVIOUS TEMPERATURES...PATCHY FROST EXPECTED IN
THE NORTH TODAY.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.
RIDGE AXIS FORECAST TO CREST OVER WISCONSIN THURSDAY NIGHT. WEAK
UPPER DIFFLUENCE ATOP STRONG LOW LEVEL JET SHOULD RESULT IN A
MESOSCALE CONVECTIVE COMPLEX OVER NORTHERN MINNESOTA THAT DROPS
SOUTHEAST INTO NORTHERN WISCONSIN. FORECASTING THESE IS ALWAYS
TRICKY SO EXPECT LITTLE PRECISION IN TIME AND LOCATION BUT BEST
GUESS IS THAT NORTHERN COUNTIES HAVE THE BEST CHANCE FOR
SIGNIFICANT RAIN WITH THIS SYSTEM.

THE MCS SHOULD EXIT FRIDAY MORNING AS SURFACE LOW APPROACHES FROM
THE WEST. THE MODELS ALL FORECAST A WARM FRONT TO LIFT NORTHEAST
ACROSS THE FORECAST AREA FRIDAY FOLLOWED BY A COLD FRONT FRIDAY
EVENING. DESPITE GOOD LOW LEVEL CONVERGENCE AND WARM ADVECTION THE
MODELS PRODUCE LITTLE PRECIPITATION...LIKELY DUE TO MID LEVEL
CAPPING AS 700MB TEMPERATURES FORECAST TO BE +12 TO +14C. SO THESE
FRONT MAY ONLY BE ACCOMPANIED BY A SCATTERED OR BROKEN LINE OF
SHOWERS AND THUNDERSTORMS LIKE THE COLD FRONT THAT MOVED THROUGH
YESTERDAY.

DRY AND WARM WEATHER FOLLOWS FOR SATURDAY AND SUNDAY BEFORE NEXT
SYSTEM APPROACHES FROM THE CENTRAL PLAINS MONDAY.
&&

.AVIATION...VFR CONDITION SHOULD PREVAIL THROUGH AT LEAST THE
MORNING HOURS ON THURSDAY.. A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS WILL BRING ISOLATED/SCATTERED MVFR CIGS AND VSBYS TO
CENTRAL WISCONSIN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/RDM
Hazardous weather outlook, Jun 1, 4:56 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT WED JUN 1 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
456 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY
THROUGH SATURDAY. ALTHOUGH THE OVERALL WEATHER PATTERN APPEARS
TO BE FAVORABLE FOR STRONG OR SEVERE STORMS SOMETIME DURING THIS
PERIOD...THERE IS TOO MUCH UNCERTAINTY TO PROVIDE SPECIFIC
DETAILS. BE SURE TO MONITOR LATER FORECASTS FOR MORE SPECIFIC
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WITH ANEMOMETERS ARE URGED TO RELAY REPORTS OF
WIND GUSTS OVER 45 MPH TO THE NATIONAL WEATHER SERVICE TODAY.

LMZ521-522-541>543-022200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
456 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH
SATURDAY. DENSE FOG COULD ALSO DEVELOP OVER THE LAKE AND BAY AT
TIMES...ESPECIALLY LATE THIS WEEK AND INTO THE WEEKEND.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:09 AM CDTWind AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more13 hr
Jun 1, 3:10 AM CDTGale WarningGRB13 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.